Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 82, NWS Austin/San Antonio, TX

April 25, 20085 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 25, 2008, 11:27 PM CDT for 5 counties in Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2008, 11:27 PM CDT (04:27 UTC)
Expired
Apr 26, 2008, 12:30 AM CDT
In force
63 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Kinney County, TX, Maverick County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX

The radar

The Laughlin AFB radar (KDFX), 37 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 5:32 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2008-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2680 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2008-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2680 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2144 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 260428
SVREWX
TXC271-323-463-465-507-260530-
/O.NEW.KEWX.SV.W.0082.080426T0427Z-080426T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1127 PM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KINNEY COUNTY...
  MAVERICK COUNTY...
  SOUTHWESTERN UVALDE COUNTY...
  EXTREME SOUTHERN VAL VERDE COUNTY...
  NORTHWESTERN ZAVALA COUNTY...

* UNTIL 1230 AM CDT.

* AT 1119 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR SPOFFORD...AND MOVING SOUTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DARLING BY 1145 PM CDT...
  PALOMA BY 1205 AM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2935 10087 2920 9989 2885 9989 2882 10059
      2890 10062 2891 10065 2896 10067 2907 10068
      2917 10079 2921 10079 2925 10083
TIME...MOT...LOC 0427Z 351DEG 23KT 2913 10042

$$
2 follow-up statements
000 
WWUS54 KEWX 260444
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1144 PM CDT FRI APR 25 2008

TXC271-323-463-465-507-260530-
/O.CON.KEWX.SV.W.0082.000000T0000Z-080426T0530Z/
VAL VERDE TX-UVALDE TX-KINNEY TX-ZAVALA TX-MAVERICK TX-
1144 PM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR MAVERICK...NORTHWESTERN ZAVALA...SOUTHERN KINNEY...SOUTHWESTERN
UVALDE AND EXTREME SOUTHERN VAL VERDE COUNTIES...

AT 1140 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKLE SIZE HAIL.  THIS 
STORM WAS LOCATED NEAR DARLING...OR 7 MILES SOUTH OF 
SPOFFORD...MOVING SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DARLING BY 1150 PM CDT...
  PALOMA BY 1205 AM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTH CENTRAL TEXAS.

LAT...LON 2935 10087 2920 9989 2885 9989 2882 10059
      2890 10062 2891 10065 2896 10067 2907 10068
      2917 10079 2921 10079 2925 10083
TIME...MOT...LOC 0444Z 351DEG 23KT 2902 10040

$$
000 
WWUS54 KEWX 260501
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1201 AM CDT SAT APR 26 2008

TXC271-323-463-465-507-260530-
/O.CON.KEWX.SV.W.0082.000000T0000Z-080426T0530Z/
VAL VERDE TX-UVALDE TX-KINNEY TX-ZAVALA TX-MAVERICK TX-
1201 AM CDT SAT APR 26 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR MAVERICK...NORTHWESTERN ZAVALA...SOUTHERN KINNEY...SOUTHWESTERN
UVALDE AND EXTREME SOUTHERN VAL VERDE COUNTIES...

AT 1153 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
LOCATED NEAR DARLING...OR 14 MILES SOUTHEAST OF SPOFFORD...MOVING
SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL MAVERICK COUNTY AT 1220 AM CDT

LAT...LON 2935 10087 2920 9989 2885 9989 2882 10059
      2890 10062 2891 10065 2896 10067 2907 10068
      2917 10079 2921 10079 2925 10083
TIME...MOT...LOC 0501Z 329DEG 27KT 2894 10029

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:14 PM CDT, 13 minutes earlier.

Area forecast discussion, Apr 25, 11:14 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1114 PM CDT FRI APR 25 2008

.AVIATION...
A COLD FRONT MOVING SEWD ACROSS S CENTRAL CONTINUES TO FIRE STRONG
CONVECTION IN AND NEAR THE S CENTRAL TX TAF SITES. THE CONVECTION
WILL SLOWLY WEAKEN OVERNIGHT AND MOVE SOUTH...HOWEVER A RESIDUAL
BOUNDARY ACROSS THE AREA WILL LIKELY BE A FOCUS FOR REDEVELOPMENT
WITH HEATING ON SATURDAY. OTHERWISE VARIABLE VFR TO MVFR CIGS WILL
PREVAIL WITH LOCALLY LOWER IFR CONDITIONS POSSIBLE NEAR SUNRISE.

&&

.PREV DISCUSSION... /ISSUED 947 PM CDT FRI APR 25 2008/

UPDATE...
WATCH JUST EXTENDED TO COVER THE SAT METRO AREA AND EXTEND ALL
AREAS TIL MIDNIGHT. THE TRENDS MAY BEGIN TO CALM DOWN BY 12 AM,
SO THIS OPTION SEEMED BEST CONSIDERING THE STORMS RECENT SOUTHWARD
PROGRESS LATE THIS EVENING. POPS RAMPED UP AND FOCUSED FARTHER
SOUTH, AND CLOUDS ADJUSTED OUT WEST, AND WINDS WERE MODIFIED TO
CORRESPOND WITH THE EXPECTED NORTHERLY WINDS BEHIND SOLID LINE
THIS EVENING. OVERNIGHT TEMPS STILL LOOK REASONABLE.

PREV DISCUSSION... /ISSUED 637 PM CDT FRI APR 25 2008/

AVIATION...
A COLD FRONT MOVING INTO S CENTRAL TX WILL PRODUCE SCT TO NUMEROUS
SHRA/TSRA...SOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THRU
06Z. THESE STORMS WILL AFFECT THE I35 TAF SITES BETWEEN 01Z AND 04Z.

PREV DISCUSSION... /ISSUED 256 PM CDT FRI APR 25 2008/

DISCUSSION...
CONVECTION WILL LIKELY FIRE ALONG WEAKENING COLD FRONT OVER CENTRAL
TEXAS LATE THIS AFTERNOON..BACK BUILDING INTO THE NORTHERN PORTIONS
OF THE REGION THIS EVENING AS THE FRONT STALLS. STEEP LAPSE RATES
AND STRONG CAPES MAY SUPPORT LARGE HAIL AND DAMAGING WINDS BY
EARLY EVENING OVER NORTHERN PORTIONS OF THE CWA. POTENTIAL
DEVELOPMENT AND TRAINING OF INDIVIDUAL CELLS ACROSS THE HILL COUNTRY
EASTWARD INTO EASTERN PORTIONS OF SOUTH CENTRAL TEXAS MAY ENHANCE
THE HEAVY RAIN THREAT LATER THIS EVENING INTO THE EARLY MORNING
HOURS. FRONTOLYSIS WILL OCCUR EARLY TOMORROW AND BY MIDDAY..SOUTHEAST
FLOW WILL AGAIN PREVAIL THROUGHOUT THE CWA. SOME UPSLOPE SHOWERS
AND STORMS MAY OCCUR ALONG THE RIO GRANDE PLAINS TOMORROW AS
MODERATE SOUTHEAST FLOW DEVELOPS AMID WEAK DISTURBANCES ALOFT.
STRONG COLD FRONT MOVES IN LATE SATURDAY NIGHT WITH ANOTHER ROUND
OF THUNDERSTORMS MAINLY ALONG THE FRONT. BREEZY AND MUCH COOLER
SUNDAY WITH DECREASING CLOUDS AS THE STRONG RIDGE BUILDS SOUTH.
AS THE COLD RIDGE SETTLES OVER THE REGION SUNDAY NIGHT..SEVERAL
LOW TEMPERATURE RECORDS MAY BE BROKEN IN THE SAN ANTONIO..AUSTIN
METRO AREAS. AS WINDS ALOFT BECOME MORE ZONAL AND SOUTHERLY FLOW
RETURNS..A WARMING TREND WILL BEGIN TUESDAY AND LAST THROUGH
THE REMAINDER OF THE WORK WEEK WITH NO PRECIPITATION EXPECTED.
GULF MOISTURE WILL REMAIN CAPPED WITH GOOD SOUTHWESTERLY FLOW
ALOFT WEDNESDAY THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              68  83  58  73  46 /  60  10  50  40   0
AUSTIN BERGSTROM INTL AIRPORT  67  82  57  69  43 /  70  10  50  40   0
DEL RIO INTL AIRPORT           71  85  59  75  49 /  40  20  30  10   0
SAN ANTONIO INTL AIRPORT       69  84  58  71  46 /  70  10  40  40   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/01
Hazardous weather outlook, Apr 25, 1:39 PM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
139 PM CDT FRI APR 25 2008

TXZ171>173-183>194-202>209-217>225-228-261100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
139 PM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A WEAKENING COLD FRONT WILL MOVE INTO THE AREA LATE THIS AFTERNOON
AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED.
SOME OF THE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND THIS
EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS.
LOCALLY HEAVY RAINS WITH ISOLATED RAINFALL AMOUNTS UP TO 3 INCHES
ARE ALSO POSSIBLE TONIGHT DUE TO SLOW AND REPEAT STORM MOVEMENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. SCATTERED
THUNDERSTORMS CAN BE EXPECTED LATE SATURDAY NIGHT INTO SUNDAY.
SOME OF THE STORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING
WINDS ARE THE MAIN THREATS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE.

NO HAZARDOUS WEATHER IS EXPECTED SUNDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT
AND LATE SATURDAY NIGHT INTO SUNDAY.

In the hours before

Local storm report, Apr 25, 10:22 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1022 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             4 NNW AUSTIN            30.36N  97.78W
04/25/2008  M0.25 INCH       TRAVIS             TX   BROADCAST MEDIA

            HAIL REPORTED AT CAMP MABRY

&&

EVENT NUMBER 00030
Local storm report, Apr 25, 10:26 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1026 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             2 NW AUSTIN             30.33N  97.77W
04/25/2008  E0.50 INCH       TRAVIS             TX   BROADCAST MEDIA

            HAIL AT 24TH STREET AND LEON STREET FROM 1000 TO 1005
            PM. RELAYED FROM SKYWARN SPOTTER

&&

EVENT NUMBER 00031
Local storm report, Apr 25, 10:30 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1030 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             10 NNW KERRVILLE        30.18N  99.20W
04/25/2008  M0.25 INCH       GILLESPIE          TX   BROADCAST MEDIA

            HAIL AND 1.1 INCHES OF RAIN AT TIERRA LINDA RANCH

&&

EVENT NUMBER 00032
Local storm report, Apr 25, 10:47 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1047 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             5 E ROUND ROCK          30.50N  97.59W
04/25/2008  M0.38 INCH       TRAVIS             TX   COCORAHS

&&

EVENT NUMBER 00033
Local storm report, Apr 25, 10:55 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1055 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             1 NE TANGLEWOOD FOREST  30.18N  97.83W
04/25/2008  M0.38 INCH       TRAVIS             TX   COCORAHS

&&

EVENT NUMBER 00034
Local storm report, Apr 25, 11:27 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1127 PM CDT FRI APR 25 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             BRACKETTVILLE           29.32N 100.41W
04/25/2008  E1.00 INCH       KINNEY             TX   LAW ENFORCEMENT

            PEA TO QUARTER SIZE HAIL COVERING THE GROUND TO 2
            INCHES DEEP IN SPOTS.

&&

EVENT NUMBER 00035

ANDERSON

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:04 PM CDTSevere Thunderstorm WarningEWXGillespie, Kerr56 min
Apr 25, 7:40 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr, Real65 min
Apr 25, 7:44 PM CDTSevere Thunderstorm WarningEWXWilliamson61 min
Apr 25, 7:46 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde44 min
Apr 25, 7:50 PM CDTTornado WarningEWXWilliamson55 min
Apr 25, 7:59 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano61 min
Apr 25, 8:05 PM CDTSevere Thunderstorm WarningEWXBandera, Gillespie, Kerr55 min
Apr 25, 8:14 PM CDTAreal Flood AdvisoryEWXWilliamson2 hr
Apr 25, 8:18 PM CDTSevere Thunderstorm WarningEWXEdwards, Real57 min
Apr 25, 8:24 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Travis, Williamson66 min
Apr 25, 8:29 PM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Kerr, Kinney, Real, Val Verde61 min
Apr 25, 8:44 PM CDTSevere Thunderstorm WarningEWXWilliamson61 min
Apr 25, 8:58 PM CDTAreal Flood AdvisoryEWXBandera, Gillespie, Kerr2 hr
Apr 25, 9:24 PM CDTSevere Thunderstorm WarningEWXBastrop, Hays, Lee, Travis66 min
Apr 25, 9:26 PM CDTSevere Thunderstorm WarningEWXKerr34 min
Apr 25, 9:29 PM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Kendall, Kerr, Kinney, Medina and 3 more61 min
Apr 25, 9:47 PM CDTFlash Flood WarningEWXTravis118 min
Apr 25, 10:26 PM CDTSevere Thunderstorm WarningEWXKinney, Uvalde, Val Verde64 min
Apr 25, 10:28 PM CDTSevere Thunderstorm WarningEWXHays62 min
Apr 25, 10:30 PM CDTSevere Thunderstorm WarningEWXMedina24 min
Apr 25, 10:42 PM CDTFlash Flood WarningEWXHays3 hr
Apr 25, 11:10 PM CDTSevere Thunderstorm WarningEWXFayette50 min
Apr 26, 12:01 AM CDTSevere Thunderstorm WarningEWXBexar44 min
Apr 26, 12:19 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell, Fayette, Gonzales, Guadalupe116 min
Apr 26, 12:23 AM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala82 min
Apr 26, 2:16 AM CDTSevere Thunderstorm WarningEWXDimmit44 min
Apr 26, 2:24 AM CDTAreal Flood AdvisoryEWXAtascosa, DeWitt, Fayette, Gonzales, Karnes, Lavaca and 1 more2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.